Alert archive / Florida / Small Craft Advisories in 2021

Small Craft Advisory 1, NWS Jacksonville, FL

January 7, 2021

NWS Jacksonville, FL issued this small craft advisory at Jan 7, 2021, 1:47 AM EST. It took effect at Jan 7, 2021, 1:00 PM EST. It was in force for 45 hr.

The area

The counties it named.

The facts

Issued
Jan 7, 2021, 1:47 AM EST (06:47 UTC)
In effect from
Jan 7, 2021, 1:00 PM EST
Expired
Jan 9, 2021, 10:00 AM EST
In force
45 hr
Issued by
NWS Jacksonville, FL

The text

As transmitted.

440 
WHUS72 KJAX 070647
MWWJAX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Jacksonville FL
147 AM EST Thu Jan 7 2021

AMZ472-474-072100-
/O.NEW.KJAX.SC.Y.0001.210107T1800Z-210109T2100Z/
Waters from Fernandina Beach to St. Augustine FL from 20 to 60 NM-
Waters from St. Augustine to Flagler Beach FL from 20 to 60 NM-
147 AM EST Thu Jan 7 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO
4 PM EST SATURDAY...

* WHAT...Today, Southeast winds 10 to 15 knots becoming south 15
  to 20 knots late in the afternoon. Seas increasing to 5 to 7
  feet. Tonight, South winds 20 to 25 knots becoming southwest
  after midnight. Seas 6 to 9 feet. Friday, West winds 20 to 25
  knots. Seas 6 to 8 feet. Friday night through Saturday,
  Northwest winds 15 to 25 knots. Seas 5 to 7 feet.

* WHERE...Northeast Florida coastal waters from Fernandina Beach 
  FL to Flagler Beach FL from 20 to 60 NM.

* WHEN...From 1 PM this afternoon to 4 PM EST Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AMZ470-072100-
/O.NEW.KJAX.SC.Y.0001.210108T0300Z-210109T1500Z/
Waters from Altamaha Sound GA to Fernandina Beach FL from 20 to
60 NM-
147 AM EST Thu Jan 7 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO
10 AM EST SATURDAY...

* WHAT...Tonight, South winds 15 to 20 knots becoming southwest
  after midnight. Seas 5 to 7 feet. Friday, West winds 20 to 25
  knots. Seas 5 to 7 feet. Friday night, Northwest winds 20 to 25
  knots. Seas 5 to 7 feet.

* WHERE...Waters from Altamaha Sound GA to Fernandina Beach FL 
  from 20 to 60 NM.

* WHEN...From 10 PM this evening to 10 AM EST Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
5 follow-up statements
152 
WHUS72 KJAX 071933
MWWJAX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Jacksonville FL
233 PM EST Thu Jan 7 2021

AMZ472-474-080900-
/O.EXT.KJAX.SC.Y.0001.000000T0000Z-210109T1500Z/
Waters from Fernandina Beach to St. Augustine FL from 20 to 60 NM-
Waters from St. Augustine to Flagler Beach FL from 20 to 60 NM-
233 PM EST Thu Jan 7 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM EST SATURDAY...

* WHAT...Southerly winds 20 to 25 knots tonight becoming west 20
  to 25 knots by daybreak with seas 6 to 9 ft. Friday, West winds
  20 to 25 knots. Seas 6 to 8 feet. Friday night, Northwest winds
  15 to 25 knots. Seas 5 to 7 feet.

* WHERE...Northeast Florida coastal waters from Fernandina Beach 
  FL to Flagler Beach FL from 20 to 60 NM.

* WHEN...Until 10 AM EST Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AMZ470-080900-
/O.EXT.KJAX.SC.Y.0001.210108T0300Z-210109T0700Z/
Waters from Altamaha Sound GA to Fernandina Beach FL from 20 to
60 NM-
233 PM EST Thu Jan 7 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 10 PM THIS EVENING TO
2 AM EST SATURDAY...

* WHAT...Southeast winds 15 to 20 knots tonight becoming southwest
  20 to 25 knots, then becoming west towards daybreak with Seas 6
  to 8 feet. Friday, west winds 20 to 25 knots. Seas 5 to 7 feet.
  Friday night, Northwest winds 20 to 25 knots. Seas 5 to 7 feet.

* WHERE...Waters from Altamaha Sound GA to Fernandina Beach FL 
  from 20 to 60 NM.

* WHEN...From 10 PM this evening to 2 AM EST Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
100 
WHUS72 KJAX 080751
MWWJAX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Jacksonville FL
251 AM EST Fri Jan 8 2021

AMZ472-474-082100-
/O.CON.KJAX.SC.Y.0001.000000T0000Z-210109T1500Z/
Waters from Fernandina Beach to St. Augustine FL from 20 to 60 NM-
Waters from St. Augustine to Flagler Beach FL from 20 to 60 NM-
251 AM EST Fri Jan 8 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST
SATURDAY...

* WHAT...West winds 20 to 25 knots. Seas 6 to 8 feet.

* WHERE...Northeast Florida coastal waters from Fernandina Beach 
  FL to Flagler Beach FL from 20 to 60 NM.

* WHEN...Until 10 AM EST Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AMZ470-082100-
/O.CON.KJAX.SC.Y.0001.000000T0000Z-210109T0700Z/
Waters from Altamaha Sound GA to Fernandina Beach FL from 20 to
60 NM-
251 AM EST Fri Jan 8 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EST
SATURDAY...

* WHAT...West winds 20 to 25 knots. Seas 6 to 8 feet. 

* WHERE...Waters from Altamaha Sound GA to Fernandina Beach FL 
  from 20 to 60 NM.

* WHEN...Until 2 AM EST Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
812 
WHUS72 KJAX 081903
MWWJAX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Jacksonville FL
203 PM EST Fri Jan 8 2021

AMZ470-090900-
/O.EXT.KJAX.SC.Y.0001.000000T0000Z-210109T0900Z/
Waters from Altamaha Sound GA to Fernandina Beach FL from 20 to
60 NM-
203 PM EST Fri Jan 8 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM EST SATURDAY...

* WHAT...West northwest winds 20 to 25 kt with gusts up to 30 kt
  and seas 5 to 7 ft.

* WHERE...Waters from Altamaha Sound GA to Fernandina Beach FL 
  from 20 to 60 NM.

* WHEN...Until 4 AM EST Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AMZ472-474-090900-
/O.CON.KJAX.SC.Y.0001.000000T0000Z-210109T1500Z/
Waters from Fernandina Beach to St. Augustine FL from 20 to 60 NM-
Waters from St. Augustine to Flagler Beach FL from 20 to 60 NM-
203 PM EST Fri Jan 8 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST
SATURDAY...

* WHAT...West northwest winds 20 to 25 kt with gusts up to 30 kt 
  and seas 5 to 7 ft.

* WHERE...Northeast Florida coastal waters from Fernandina Beach 
  FL to Flagler Beach FL from 20 to 60 NM.

* WHEN...Until 10 AM EST Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
576 
WHUS72 KJAX 090736
MWWJAX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Jacksonville FL
236 AM EST Sat Jan 9 2021

AMZ470-091500-
/O.EXT.KJAX.SC.Y.0001.000000T0000Z-210109T1500Z/
Waters from Altamaha Sound GA to Fernandina Beach FL from 20 to
60 NM-
236 AM EST Sat Jan 9 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM EST THIS
MORNING...

* WHAT...Northwest winds 15 to 25 knots. Seas 5 to 7 feet.

* WHERE...Waters from Altamaha Sound GA to Fernandina Beach FL 
  from 20 to 60 NM.

* WHEN...Until 10 AM EST this morning.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AMZ472-474-091500-
/O.CON.KJAX.SC.Y.0001.000000T0000Z-210109T1500Z/
Waters from Fernandina Beach to St. Augustine FL from 20 to 60 NM-
Waters from St. Augustine to Flagler Beach FL from 20 to 60 NM-
236 AM EST Sat Jan 9 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS
MORNING...

* WHAT...Northwest winds 15 to 25 knots. Seas 5 to 7 feet.

* WHERE...Northeast Florida coastal waters from Fernandina Beach 
  FL to Flagler Beach FL from 20 to 60 NM.

* WHEN...Until 10 AM EST this morning.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
950 
WHUS72 KJAX 091451
MWWJAX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Jacksonville FL
951 AM EST Sat Jan 9 2021

AMZ470-472-474-091600-
/O.EXP.KJAX.SC.Y.0001.000000T0000Z-210109T1500Z/
Waters from Altamaha Sound GA to Fernandina Beach FL from 20 to
60 NM-
Waters from Fernandina Beach to St. Augustine FL from 20 to 60 NM-
Waters from St. Augustine to Flagler Beach FL from 20 to 60 NM-
951 AM EST Sat Jan 9 2021

...SMALL CRAFT ADVISORY WILL EXPIRE AT 10 AM EST THIS MORNING...

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this small craft advisory went out at Jan 7, 1:21 AM EST, 26 minutes earlier.

Area forecast discussion, Jan 7, 1:21 AM EST, 26 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
121 AM EST Thu Jan 7 2021

.AVIATION...
[Through 06Z Friday]

Conditions will prevail at VFR through much of this period, but
clouds will increase through the day, and lower in height.
Restrictions in rain and stratus are expected from this evening
through tonight.

&&

.PREV DISCUSSION [849 PM EST]...

.NEAR TERM [Through Tonight]...

Weak upper level ridging over the region will slide east tonight
as a developing storm system over the Southern plains moves into
the lower MS Valley. This system will spread high clouds into the
region from the west. An inverted trough developing along the
coast into early Thursday will cause isolated light showers to
develop over the coastal waters and spread in cloud cover from the
southeast. With onshore flow and cloudy skies tonight, lows near
the coast will be above climo in the mid 40s to low 50s. Further
inland, overnight lows will be around climo in the upper 30s to
mid 40s.

.SHORT TERM [Thursday Through Friday Night]...

A lingering inverted trough over the coast will cause isolated
showers to develop along the coastal waters due to convergence and
moisture associated with the trough. An isolated shower may push
onshore in the morning and early afternoon hours. On Thursday into
Thursday night, an upper shortwave trough with a closed low
centered over AR will move east across the Southeast into the TN
Valley. Its associated surface low and cold front will move
eastward across the Southeast and quickly pass through the area
Thursday night. This fast moving system will likely not allow
enough moisture return in the lower levels limiting instability
and thunderstorm development. Scattered to numerous showers will
move through from west to east ahead of the front late Thursday
afternoon through Thursday night. Some gusty winds will be possible
with the shower activity. Breezy west-northwest winds develop on
Friday in the wake of the departing low pressure. A cool, dry
airmass builds in Friday into Friday night. Above climo
temperatures on Thursday drop to around climo on Friday. However,
winds will remain elevated Friday night which could lead to wind
chill temperatures in the low to mid 30s for inland locations.

.LONG TERM [Saturday Through Tuesday]...

High pressure builds into the region for the weekend with clearing
skies and below climo temperatures expected. On Saturday night,
lows drop into the low to mid 30s for inland locations which, with
mostly clear skies and calm winds, could produce potential
widespread frost. Freezing temperatures will be possible over
inland southeast Georgia and Suwannee Valley Sunday morning around
sunrise. On Monday, a surface low will lift northeastward from the
Gulf of Mexico and move through the area. Activity appears to be
just showers once again with a limited low level moisture return.
Scattered to numerous showers generally spread across the region
Monday into Tuesday. There are some timing differences with this
system between the GFS and ECMWF with the GFS being the faster
solution having the low exit the area by Monday evening. Kept rain
chances across the area Monday into Monday night for now.
Temperatures will be below climo for the long term.

.MARINE...

An inverted trough developing along the coast into early Thursday
will cause isolated light showers to develop over the coastal
waters. Surface low pressure and its associated cold front will
move through the coastal waters Thursday night producing showers.
The region will be between departing low pressure to the northeast
and high pressure building in from the west Friday into Saturday.
Small Craft Advisory conditions will be possible Thursday night
into Friday night. An area of low pressure is expected to move
from the gulf, then northeast across region early next week.

Rip Currents: SE GA Moderate through Thursday
              NE FL Moderate Today, trending toward high for Thursday

&&

.PRELIMINARY POINT TEMPS/POPS...

AMG  63  48  54  37  52 /  80  80  10   0   0
SSI  61  53  57  40  52 /  20  70  10   0   0
JAX  71  53  60  39  56 /  10  60   0   0   0
SGJ  70  55  63  42  56 /  10  70   0   0   0
GNV  72  52  61  39  57 /  10  70   0   0   0
OCF  73  55  64  39  58 /   0  60  10   0   0

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...Small Craft Advisory from 1 PM this afternoon to 4 PM EST
     Saturday for Waters from Fernandina Beach to St. Augustine
     FL from 20 to 60 NM-Waters from St. Augustine to Flagler
     Beach FL from 20 to 60 NM.

     Small Craft Advisory from 10 PM this evening to 10 AM EST
     Saturday for Waters from Altamaha Sound GA to Fernandina
     Beach FL from 20 to 60 NM.

&&

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 7, 1:35 AM ESTRip Current StatementJAXDuval, Flagler, Nassau17 hr

Nearby

Small Craft Advisories in Florida, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.